Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 635, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 12, 2000, 3:39 PM CDT for Rankin County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 12, 2000, 3:39 PM CDT (20:39 UTC)
- Expired
- Sep 12, 2000, 4:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rankin County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 4:05 PM CDT | Thunderstorm Wind | Star, MS | A few trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1975 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
363 WUUS54 KJAN 122041 SVRJAN MSC121-122115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 339 PM CDT TUE SEP 12 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 415 PM CDT * AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FLORENCE...OR ABOUT 8 MILES SOUTHEAST OF RICHLAND...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL... NEAR STAR BY 350 PM. DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN PROTECTED UNTIL THE STORM HAS PASSED. 64 LAT...LON 3206 8988 3223 8986 3221 9017 3206 9020
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 2:20 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 12, 2:20 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 220 PM CDT TUE SEP 12 2000 OUTFLOW BOUNDARY/CONVECTION MOVING SOUTHEAST ACROSS CWFA...AS COLD FRONT STRETCHES FROM GREAT LAKES INTO CENTRAL MO AND THEN N TX. EXPECT SHOWERS/THUNDERSTORMS TO CONTINUE AS THESE BOUNDARIES PUSH TOWARDS GULF COAST. 19Z SATELLITE IMAGERY SHOWS AIRMASS DRYING BEHIND COLD FRONT. ABUNDANT MOISTURE IN PLACE OVER LOWER MS RIVER VALLEY WITH PRECIP WATER VALUES RANGING FROM 1.75" TO OVER 2" THROUGH 12Z WED. FOR REMAINDER OF FORECAST...PRECIP WATER VALUES REMAIN ABOVE 1.5". WHILE EXPECT ACTIVITY TO CONTINUE OVER CWFA THROUGH 12Z WED...FORECAST BECOMES A BIT MORE DIFFICULT AFTER THAT TIME. IN CONTRAST...TO PREVIOUS FORECAST TREND...LATEST RUNS OF MODELS SUGGEST CWFA WILL RAPIDLY DRY OUT BEHIND BOUNDARY WITH CHANCE OF PRECIP DIMINISHING EQUALLY AS FAST. ALTHOUGH SOME DIFFERENCES IN MODELS' TEMPORAL SOLUTIONS...PROGS RATHER CLOSE IN PUSHING COLD FRONT INTO NRN ZONES OF CWFA BETWEEN 03Z-09Z WED AND INTO SRN ZONES OF CWFA AFTER 18Z WED. FRONT THEN STALLS NEAR A KHEZ-KHBG LINE AND GRADUALLY PUSHES TO GULF COAST BY 06Z THU. MOST AREAS...PRECIP DECREASING FROM NW EARLY WED NIGHT; PARTLY SUNNY THU. WITH MOISTURE POOLING AHEAD OF STALLED BOUNDARY AND SLIGHTLY UNSTABLE AIRMASS FORECAST IN NGM/ETA/AVN (LI'S AND SHOWALTER INDICES)...WILL KEEP SLIGHT CHANCE THUNDERSTORMS FOR SRN ZONES THRU THU. THIS IS SIMILAR TO NCEP GUID TRENDS. THESE TRENDS ALSO APPEAR IN CANADIAN MODEL AND NOGAPS. BEHIND CURRENT BOUNDARY...A SECOND FRONT DEVELOPS FROM GREAT LAKES INTO CENTRAL PLAINS BY 12Z THU. WHILE HIGH PRESSURE...CENTERED OVER ARLAMS...DOMINATES IN MODELS...THIS FRONT BEGINS PROGRESSION TOWARD LOWER MS RIVER VALLEY. ATTM...MODELS KEEP BEST MOISTURE/UPPER LEVEL SUPPORT FOR SHOWERS/THUNDERSTORMS WELL N OF CWFA. FRONT PUSHES INTO OUR AREA WITH LITTLE...IF ANY...PRECIP. IN NOGAPS...SHOWERS REMAIN OVER GULF COAST WITH FIRST FRONTAL BOUNDARY...WHILE FEW SHOWERS DEVELOP OVER AR ALONG SECOND FRONT'S TAILEND AROUND 00Z FRI. APPEARS MAIN CONTRIBUTION OF THIS BOUNDARY WILL BE COOLER TEMPS. TODAY'S TEMPS SO FAR APPEAR TO HAVE BEEN HANDLED BEST BY MAV GUID FROM 00Z. CURRENT MAV/NGM GUID RATHER CLOSE AFTER FIRST PERIOD. AVN FAN GUID APPEARS TO COOL TEMPS BIT TOO FAST. WILL MAKE A FEW ADJUSTMENTS IN FIRST PERIOD TO MAV MOS. OTHERWISE...WILL ACCPET NGM/MAV TRENDS. TEMPS WILL COOL DOWN BEHIND SECOND BOUNDARY STARTING FRIDAY. MRF MOS GUID STILL DIPS OVERNIGHT TEMPS FOR WEEKEND...WITH LOWS FROM MIDDLE 50S TO AROUND 60 SAT AND SUN. DAYTIME HIGHS WILL DIP INTO MIDDLE 70S NORTH TO MIDDLE 80S SRN ZONES. BY THE MIDDLE OF NEXT WEEK...SLIGHTLY WARMER TEMPS WILL REAPPEAR...WITH LOWS REBOUNDING INTO THE 60S AND HIGHS IN THE 80S. 24-HOUR QPF DISCUSSION: WITH MOISTURE CONVERGENCE...FRONTOGENTICAL LIFT...AND MARGINAL INSTABLILITY...SHOWERS/FEW THUNDERSTORMS POSSIBLE THROUGH 00Z THU. ABUNDANT MOISTURE THROUGH LAYERS REFLECTED IN RH VALUES. EXPECT MOST AREAS WILL GET 0.1 TO 0.25 INCH AMOUNTS WITH ISOLATED AMOUNTS TO ONE INCH POSSIBLE...MAINLY OVER SRN ZONES. PRELIM NUMBERS: JAN 71/88/6R6/90 5321 MEI 70/89/65/90 6421 .JAN... AR...NONE. LA...NONE. MS...NONE.
In the hours before
Special weather statement, Sep 12, 10:00 AM CDT, 5 hours 39 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 130200- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CDT TUE SEP 12 2000 OVERNIGHT THUNDERSTORMS...OVER ARKANSAS AND TENNESSEE...PRODUCED AN OUTFLOW BOUNDARY THAT WAS MOVING THROUGH SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI THIS MORNING. AS THE OUTFLOW BOUNDARY CONTINUES MOVING SOUTHEAST...ONGOING THUNDERSTORM ACTIVITY WILL REINTENSIFY BY THIS AFTERNOON AS THE ATMOSPHERE DESTABILIZES FROM DAYTIME HEATING. THUNDERSTORMS WILL BE MOST CONCENTRATED NORTH OF A WINNSBORO LOUISIANA...CANTON...COLUMBUS MISSISSIPPI LINE THROUGH EARLY AFTERNOON. AREAS SOUTH OF THIS LINE WILL SEE MORE CONCENTRATED ACTIVITY BY MID TO LATE AFTERNOON. ALTHOUGH NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED...SOME OF THE STRONGER STORMS WILL LIKELY CONTAIN GUSTY WIND TO AROUND 40 MPH AND LOCALLY HEAVY RAINFALL. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK. }
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.